Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Jackson, MS

January 3, 2000Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 10:48 PM CST for Forrest County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 10:48 PM CST (04:48 UTC)
Expired
Jan 3, 2000, 11:15 PM CST
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Forrest County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 7:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAN 040453
SVRJAN
MSC035-040515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN MISSISSIPPI

* UNTIL 1115 PM CST

* AT 1048 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF PETAL...MOVING EAST AT 35 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

72

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:08 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 3, 8:08 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST MON JAN 3 2000

UPDATED ZONES TO ACCOUNT FOR THE LATEST TORNADO WATCH IN EFFECT
UNTIL 1 AM FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

15

In the hours before

Local storm report, Jan 3, 9:47 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 PM    TALLULAH                  LA   WIND DAMAGE
01/03/00   MADISON                        TREES DOWN

0100 PM    NEWELLTON                 LA   WIND DAMAGE
01/03/00   TENSAS                         18 WHEELER TRUCK PULLING
                                          TRAILER BLEW OFF ROAD INTO
                                          POWER LINES

0135 PM    OAK RIDGE                 MS   WIND DAMAGE
01/03/00   WARREN                         TREES AND LIMBS DOWN NEAR
                                          OAK RIDGE

0530 PM    GARLANDVILLE              MS   WIND DAMAGE/POSSIBLE TORNADO
01/03/00   JASPER                         DAMAGE TO STORE AND
                                          HOUSES. TREES DOWN IN
                                          ROAD. TORNADO REPOSTED
                                          ON GROUND BY PUBLIC

0530 PM    RALEIGH                   MS   WIND DAMAGE
01/03/00   SMITH                          TREES DOWN ON ROUTE 35
                                          NORTH OF RALEIGH

0605 PM    NELLIEBURG                MS   WIND DAMAGE
01/03/00   LAUDERDALE                     TREES DOWN

0625 PM                              MS   WIND DAMAGE
01/03/00   FRANKLIN                       TREE DOWN ON VEHICLE ON
                                          HIGHWAY 98 NEAR LINCOLN
                                          COUNTY.

0715 PM    BROOKHAVEN                MS   WIND DAMAGE
01/03/00   LINCOLN                        TREES DOWN...POWERLINES
                                          DOWN...TWO SHEDS BLOWN
                                          AWAY

0755 PM    MAGEE                     MS   WIND DAMAGE
01/03/00   SIMPSON                        AWNINGS TORN OFF OF
                                          SEVERAL DOWNTOWN BUILDINGS

0200 PM    GREENWOOD                 MS   WIND DAMAGE
01/03/00   LEFLORE                        DOUBLE WIDE MOBILE HOME
                                          DESTROYED NEAR COM
MUNITY
                                          OF SLAUGHTER
Special weather statement, Jan 3, 10:10 PM CST, 38 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 012...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CST MON JAN 3 2000

MSZ049>051-054>056-062-063-040700-
THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
TORNADO WATCH 012. COUNTIES CLEARED INCLUDE:

IN CENTRAL MISSISSIPPI:
RANKIN...SCOTT...NEWTON...COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...

MSZ052-057-058-064>066-072>074-040700-
TORNADO WATCH 012 REMAINS VALID UNTIL 100 AM CST TUESDAY FOR THE
FOLLOWING COUNTIES:

IN CENTRAL MISSISSIPPI:
LAUDERDALE...JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST...

THIS INCLUDES THE CITY &OF MERIDIAN AND HATTIESBURG...
Local storm report, Jan 3, 10:30 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO SHOW TIME IN CST
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 PM    TALLULAH                  LA   WIND DAMAGE
01/03/00   MADISON                        TREES DOWN

0100 PM    NEWELLTON                 LA   WIND DAMAGE
01/03/00   TENSAS                         18 WHEELER TRUCK PULLING
                                          TRAILER BLEW OFF ROAD INTO
                                          POWER LINES

0135 PM    OAK RIDGE                 MS   WIND DAMAGE
01/03/00   WARREN                         TREES AND LIMBS DOWN NEAR
                                          OAK RIDGE

0530 PM    GARLANDVILLE              MS   WIND DAMAGE/POSSIBLE TORNADO
01/03/00   JASPER                         DAMAGE TO STORE AND
                                          HOUSES. TREES DOWN IN
                                          ROAD. TORNADO REPOSTED
                                          ON GROUND BY PUBLIC

0530 PM    RALEIGH                   MS   WIND DAMAGE
01/03/00   SMITH                          TREES DOWN ON ROUTE 35
                                          NORTH OF RALEIGH

0605 PM    NELLIEBURG                MS   WIND DAMAGE
01/03/00   LAUDERDALE                     TREES DOWN

0625 PM                              MS   WIND DAMAGE
01/03/00   FRANKLIN                       TREE DOWN ON VEHICLE ON
                                          HIGHWAY 98 NEAR LINCOLN
                                          COUNTY.

0715 PM    BROOKHAVEN                MS   WIND DAMAGE
01/03/00   LINCOLN                        TREES DOWN...POWERLINES
                                          DOWN...TWO SHEDS BLOWN
                                          AWAY

0755 PM    MAGEE                     MS   WIND DAMAGE
01/03/00   SIMPSON                        AWNINGS TORN OFF OF
                                          SEVERAL DOWNTOWN BUILDINGS

0200 PM    GREENWOOD                 MS   WIND DAMAGE
01/03/00   LEFLORE                        DOUBLE WIDE MOBILE HOME
                                          DESTROYED NEAR COMMUNITY
                                          OF SLAUGHTER
Local storm report, Jan 3, 10:30 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 PM    TALLULAH                  LA   WIND DAMAGE
01/03/00   MADISON                        TREES DOWN

0100 PM    NEWELLTON                 LA   WIND DAMAGE
01/03/00   TENSAS                         18 WHEELER TRUCK PULLING
                                          TRAILER BLEW OFF ROAD INTO
                                          POWER LINES

0135 PM    OAK RIDGE                 MS   WIND DAMAGE
01/03/00   WARREN                         TREES AND LIMBS DOWN NEAR
                                          OAK RIDGE

0530 PM    GARLANDVILLE              MS   WIND DAMAGE/POSSIBLE TORNADO
01/03/00   JASPER                         DAMAGE TO STORE AND
                                          HOUSES. TREES DOWN IN
                                          ROAD. TORNADO REPOSTED
                                          ON GROUND BY PUBLIC

0530 PM    RALEIGH                   MS   WIND DAMAGE
01/03/00   SMITH                          TREES DOWN ON ROUTE 35
                                          NORTH OF RALEIGH

0605 PM    NELLIEBURG                MS   WIND DAMAGE
01/03/00   LAUDERDALE                     TREES DOWN

0625 PM                              MS   WIND DAMAGE
01/03/00   FRANKLIN                       TREE DOWN ON VEHICLE ON
                                          HIGHWAY 98 NEAR LINCOLN
                                          COUNTY.

0715 PM    BROOKHAVEN                MS   WIND DAMAGE
01/03/00   LINCOLN                        TREES DOWN...POWERLINES
                                          DOWN...TWO SHEDS BLOWN
                                          AWAY

0755 PM    MAGEE                     MS   WIND DAMAGE
01/03/00   SIMPSON                        AWNINGS TORN OFF OF
                                          SEVERAL DOWNTOWN BUILDINGS

0200 PM    GREENWOOD                 MS   WIND DAMAGE
01/03/00   LEFLORE                        DOUBLE WIDE MOBILE HOME
                                          DESTROYED NEAR COMMUNITY
                                          OF SLAUGHTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:14 PM CSTTornado WarningJANLeake31 min
Jan 3, 6:41 PM CSTSevere Thunderstorm WarningJANLincoln49 min
Jan 3, 6:43 PM CSTTornado WarningJANLeake47 min
Jan 3, 6:46 PM CSTSevere Thunderstorm WarningJANCovington, Jones44 min
Jan 3, 7:02 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson43 min
Jan 3, 7:07 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston38 min
Jan 3, 7:16 PM CSTSevere Thunderstorm WarningJANClarke, Jasper44 min
Jan 3, 7:24 PM CSTTornado WarningJANJones51 min
Jan 3, 7:44 PM CSTTornado WarningJANSimpson, Smith31 min
Jan 3, 8:05 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence25 min
Jan 3, 8:10 PM CSTSevere Thunderstorm WarningJANClarke35 min
Jan 3, 8:14 PM CSTSevere Thunderstorm WarningJANSmith46 min
Jan 3, 8:33 PM CSTTornado WarningJANCovington27 min
Jan 3, 8:49 PM CSTSevere Thunderstorm WarningJANJasper31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.